Alert archive / South Dakota / Wind Chill Warnings in 2011

Wind Chill Warning 1, NWS Aberdeen, SD

February 1, 201126 counties in South Dakota; Big Stone County, Traverse County, Minnesota

NWS Aberdeen, SD issued this wind chill warning at Feb 1, 2011, 3:00 AM CST for 26 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Feb 1, 2011, 6:00 PM CST. It was in force for 18 hr. 14 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 1, 2011, 3:00 AM CST (09:00 UTC)
In effect from
Feb 1, 2011, 6:00 PM CST
Expired
Feb 2, 2011, 12:00 PM CST
In force
18 hr
Issued by
NWS Aberdeen, SD
All 28 counties

Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 56 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 1, 10:00 PM CSTEXTR WIND CHILL -427 N Roy Lake State Park, SDMARSHALL COUNTY RAWS SITE
Feb 2, 1:00 AM CSTEXTR WIND CHILL -36Ortonville, MN
Feb 2, 2:15 AM CSTEXTR WIND CHILL -4510 W Long Lake, SDSAND LAKE RAWS SITE
Feb 2, 3:00 AM CSTEXTR WIND CHILL -42Gettysburg, SDSDSU SITE
Feb 2, 4:00 AM CSTEXTR WIND CHILL -40Wheaton, MN
Feb 2, 4:00 AM CSTEXTR WIND CHILL -3513 N Vivian, SDFORT PIERRE RAWS SITE
Feb 2, 5:00 AM CSTEXTR WIND CHILL -41Highmore, SDSDSU SITE
Feb 2, 5:00 AM CSTEXTR WIND CHILL -37Sisseton, SD
Feb 2, 5:30 AM CSTEXTR WIND CHILL -40Faulkton, SDSDSU SITE
Feb 2, 6:00 AM CSTEXTR WIND CHILL -43Bowdle, SDSDSU SITE
Feb 2, 7:00 AM CSTEXTR WIND CHILL -38Watertown, SD
Feb 2, 8:06 AM CSTEXTR WIND CHILL -4410 S Bullhead, SDGRAND RIVER RAWS SITE
Feb 2, 9:00 AM CSTEXTR WIND CHILL -46Aberdeen, SD
Feb 2, 10:00 AM CSTEXTR WIND CHILL -40Mobridge, SD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 9.0 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2011-02-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2011-02-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
814 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
256 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

154 
WWUS43 KABR 010900
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
300 AM CST TUE FEB 1 2011

.AN ARCTIC SURFACE HIGH PUSHING SOUTHWARD OUT OF SOUTHERN
SASKATCHEWAN WILL CONTINUE TO CREATE MODERATE NORTH WINDS OF 10
MPH TO 25 MPH. COMBINED WITH TEMPERATURES BELOW ZERO...THE WIND
WILL CREATE DANGEROUSLY COLD WIND CHILL VALUES LATER TONIGHT
RANGING FROM 35 BELOW TO 50 BELOW ZERO WHICH WILL LAST THROUGH
WEDNESDAY MORNING.

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-011700-
/O.NEW.KABR.WC.W.0001.110202T0000Z-110202T1800Z/
/O.EXT.KABR.WC.Y.0008.000000T0000Z-110202T0000Z/
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN...
HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...
IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON...
REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...
MURDO...PRESHO...FORT THOMPSON
300 AM CST TUE FEB 1 2011 /200 AM MST TUE FEB 1 2011/

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS EVENING...
...WIND CHILL WARNING IN EFFECT FROM 6 PM CST /5 PM MST/ THIS
EVENING TO NOON CST /11 AM MST/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS
EVENING TO NOON CST /11 AM MST/ WEDNESDAY. THE WIND CHILL
ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING.

* NORTH WINDS FROM 10 MPH TO MPH 25 MPH WILL CONTINUE TO COMBINE
  WITH TEMPERATURES IN THE LOWER SINGLE DIGITS BELOW ZERO TO
  CREATE WIND CHILL VALUES OF 25 BELOW TO 35 BELOW ZERO TODAY.

* NORTHWEST WINDS FROM 10 MPH TO MPH 20 MPH TONIGHT WILL TO
  COMBINE WITH RECORD OR NEAR RECORD LOW TEMPERATURES RANGING FROM
  15 BELOW TO 30 BELOW ZERO TO CREATE WIND CHILL VALUES OF 35
  BELOW TO 50 BELOW ZERO TONIGHT INTO WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

DORN
6 follow-up statements
316 
WWUS43 KABR 010906 CCA
WSWABR

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE ABERDEEN SD
305 AM CST TUE FEB 1 2011

.AN ARCTIC SURFACE HIGH PUSHING SOUTHWARD OUT OF SOUTHERN
SASKATCHEWAN WILL CONTINUE TO CREATE MODERATE NORTH WINDS OF 10
MPH TO 25 MPH. COMBINED WITH TEMPERATURES BELOW ZERO...THE WIND
WILL CREATE DANGEROUSLY COLD WIND CHILL VALUES LATER TONIGHT
RANGING FROM 35 BELOW TO 50 BELOW ZERO WHICH WILL LAST THROUGH
WEDNESDAY MORNING.

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-011715-
/O.COR.KABR.WC.W.0001.110202T0000Z-110202T1800Z/
/O.COR.KABR.WC.Y.0008.000000T0000Z-110202T0000Z/
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN...
HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...
IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON...
REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...
MURDO...PRESHO...FORT THOMPSON
305 AM CST TUE FEB 1 2011 /205 AM MST TUE FEB 1 2011/

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS EVENING...
...WIND CHILL WARNING IN EFFECT FROM 6 PM CST /5 PM MST/ THIS
EVENING TO NOON CST /11 AM MST/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS
EVENING TO NOON CST /11 AM MST/ WEDNESDAY. THE WIND CHILL
ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING.

* NORTH WINDS FROM 10 MPH TO MPH 25 MPH WILL CONTINUE TO COMBINE
  WITH TEMPERATURES IN THE LOWER SINGLE DIGITS BELOW ZERO TO
  CREATE WIND CHILL VALUES OF 25 BELOW TO 35 BELOW ZERO TODAY.

* NORTHWEST WINDS FROM 10 MPH TO MPH 20 MPH TONIGHT WILL COMBINE
  WITH RECORD OR NEAR RECORD LOW TEMPERATURES RANGING FROM 15
  BELOW TO 30 BELOW ZERO TO CREATE WIND CHILL VALUES OF 35 BELOW
  TO 50 BELOW ZERO TONIGHT INTO WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

DORN
641 
WWUS43 KABR 011546 AAA
WSWABR

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
946 AM CST TUE FEB 1 2011

.AN ARCTIC SURFACE HIGH PUSHING SOUTHWARD OUT OF SOUTHERN
SASKATCHEWAN WILL CONTINUE TO CREATE MODERATE NORTH WINDS OF
15 MPH TO 25 MPH. COMBINED WITH TEMPERATURES BELOW ZERO...THE
WIND WILL CREATE DANGEROUSLY COLD WIND CHILL VALUES LATER TONIGHT
RANGING FROM 35 BELOW TO 50 BELOW ZERO WHICH WILL LAST THROUGH
WEDNESDAY MORNING.

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-020030-
/O.CON.KABR.WC.W.0001.110202T0000Z-110202T1800Z/
/O.CON.KABR.WC.Y.0008.000000T0000Z-110202T0000Z/
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN...
HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...
IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON...
REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...
MURDO...PRESHO...FORT THOMPSON
946 AM CST TUE FEB 1 2011 /846 AM MST TUE FEB 1 2011/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM
MST/ THIS EVENING...
...WIND CHILL WARNING REMAINS IN EFFECT FROM 6 PM CST /5 PM MST/
THIS EVENING TO NOON CST /11 AM MST/ WEDNESDAY...

A WIND CHILL WARNING REMAINS IN EFFECT FROM 6 PM CST /5 PM MST/
THIS EVENING TO NOON CST /11 AM MST/ WEDNESDAY. A WIND CHILL
ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING. 

* NORTH WINDS FROM 15 MPH TO 25 MPH WILL CONTINUE TO COMBINE WITH
  TEMPERATURES IN THE LOWER SINGLE DIGITS BELOW ZERO TO CREATE
  WIND CHILL VALUES OF 25 BELOW TO 35 BELOW ZERO TODAY.

* NORTHWEST WINDS FROM 10 MPH TO 20 MPH TONIGHT WILL COMBINE WITH
  RECORD OR NEAR RECORD LOW TEMPERATURES RANGING FROM 15 BELOW TO
  30 BELOW ZERO TO CREATE WIND CHILL VALUES OF 35 BELOW TO 50
  BELOW ZERO TONIGHT INTO WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$
900 
WWUS43 KABR 020006
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
606 PM CST TUE FEB 1 2011

.AN ARCTIC SURFACE HIGH PUSHING SOUTHWARD OUT OF SOUTHERN
SASKATCHEWAN WILL CONTINUE TO CREATE MODERATE NORTH WINDS OF
10 MPH TO 20 MPH. COMBINED WITH TEMPERATURES WELL BELOW
ZERO...THE WIND WILL CREATE DANGEROUSLY COLD WIND CHILL VALUES
LATER TONIGHT RANGING FROM 35 BELOW TO 50 BELOW ZERO WHICH WILL
LAST THROUGH WEDNESDAY MORNING.

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-020900-
/O.EXP.KABR.WC.Y.0008.000000T0000Z-110202T0000Z/
/O.CON.KABR.WC.W.0001.000000T0000Z-110202T1800Z/
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN...
HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...
IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON...
REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...
MURDO...PRESHO...FORT THOMPSON
606 PM CST TUE FEB 1 2011 /506 PM MST TUE FEB 1 2011/

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ WEDNESDAY...
...WIND CHILL ADVISORY HAS EXPIRED...

THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. A WIND CHILL
WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ WEDNESDAY. 

* NORTHWEST WINDS FROM 10 MPH TO 20 MPH WILL COMBINE WITH RECORD
  OR NEAR RECORD LOW TEMPERATURES RANGING FROM 15 BELOW TO 30
  BELOW ZERO TO CREATE WIND CHILL VALUES OF 35 BELOW TO 50 BELOW
  ZERO TONIGHT INTO WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

PARKIN
400 
WWUS43 KABR 020859
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
259 AM CST WED FEB 2 2011

.A STRONG ARCTIC SURFACE HIGH PRESSURE SYSTEM IS CENTERED OVER THE
DAKOTAS AND NEBRASKA EARLY THIS MORNING. NORTHWEST WINDS OF 5 TO
15 MPH EARLY THIS MORNING ARE COMBINING WITH TEMPERATURES
RANGING FROM 10 BELOW TO 20 BELOW ZERO TO PRODUCE DANGEROUSLY COLD
WIND CHILL VALUES RANGING FROM 30 BELOW TO 45 BELOW ZERO. SOME
OBSERVATIONS EARLY THIS MORNING HAVE BEEN CARRYING WIND GUSTS OF
20 TO 25 MPH...WHICH HAS SLOWED THE FALL OF OVERNIGHT TEMPERATURES
IN SOME PLACES. TEMPERATURES ARE EXPECTED TO FALL SEVERAL MORE
DEGREES...BOTTOMING OUT AT OR SHORTLY AFTER SUNRISE THIS
MORNING...WHEN WIDESPREAD 35 BELOW TO NEARLY 50 BELOW WIND CHILL
VALUES ARE EXPECTED.

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-021700-
/O.CON.KABR.WC.W.0001.000000T0000Z-110202T1800Z/
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN...
HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...
IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON...
REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...
MURDO...PRESHO...FORT THOMPSON
259 AM CST WED FEB 2 2011 /159 AM MST WED FEB 2 2011/

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/
TODAY. 

* NORTHWEST WINDS FROM 5 MPH TO 15 MPH WILL CONTINUE TO COMBINE
  WITH MUCH BELOW NORMAL TEMPERATURES THIS MORNING RANGING FROM 10
  BELOW TO 25 BELOW ZERO TO CREATE WIND CHILL VALUES OF 30 BELOW
  TO NEARLY 50 BELOW ZERO. THESE EXTREMELY COLD AND POTENTIALLY
  LIFE-THREATENING WIND CHILL VALUES WILL PERSIST THROUGH THIS
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

DORN
976 
WWUS43 KABR 021431
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
831 AM CST WED FEB 2 2011

.A STRONG ARCTIC SURFACE HIGH PRESSURE SYSTEM IS CENTERED OVER
THE DAKOTAS AND NEBRASKA THIS MORNING. NORTHWEST WINDS OF 5 TO 10
MPH ARE COMBINING WITH TEMPERATURES RANGING FROM 10 BELOW TO 25
BELOW ZERO TO PRODUCE DANGEROUSLY COLD WIND CHILL VALUES RANGING
FROM 30 BELOW TO 45 BELOW ZERO. 

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-021800-
/O.CON.KABR.WC.W.0001.000000T0000Z-110202T1800Z/
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN...
HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...
IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON...
REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...
MURDO...PRESHO...FORT THOMPSON
831 AM CST WED FEB 2 2011 /731 AM MST WED FEB 2 2011/

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/
TODAY. 

* NORTHWEST WINDS FROM 5 MPH TO 10 MPH WILL CONTINUE TO COMBINE
  WITH TEMPERATURES FROM 10 BELOW TO 25 BELOW ZERO TO CREATE WIND
  CHILL VALUES OF 30 BELOW TO 45 BELOW ZERO. THESE EXTREMELY COLD
  AND POTENTIALLY LIFE-THREATENING WIND CHILL VALUES WILL PERSIST
  THROUGH THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$
TMT
619 
WWUS43 KABR 021749
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1149 AM CST WED FEB 2 2011

...WIND CHILL WARNING EXPIRING...

.AS TEMPERATURES CONTINUE TO SLOWLY WARM...WIND CHILL READINGS ARE
SLOWLY IMPROVING AS WELL.

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-021900-
/O.EXP.KABR.WC.W.0001.000000T0000Z-110202T1800Z/
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN...
HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...
IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON...
REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...
MURDO...PRESHO...FORT THOMPSON
1149 AM CST WED FEB 2 2011 /1049 AM MST WED FEB 2 2011/

...WIND CHILL WARNING WILL EXPIRE AT NOON CST /11 AM MST/ TODAY...

THE WIND CHILL WARNING WILL EXPIRE AT NOON CST /11 AM MST/ TODAY.


$$
TMT

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind chill warning went out at Jan 31, 9:36 PM CST, 5 hours 24 minutes earlier.

Area forecast discussion, Jan 31, 9:36 PM CST, 5 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
936 PM CST MON JAN 31 2011

.UPDATE...
AREA OF LIGHT SNOW CONTINUES ACROSS THE EASTERN HALF OF THE CWA
THIS EVENING. HAVE INCREASED POPS A BIT AS IT DOES NOT LOOK LIKE
IT IS GOING TO END ANYTIME SOON. SPREAD THE MENTION OF BLOWING
SNOW TO THE WEST AS WELL WITH WESTERN OBS STILL INDICATING SOME
REDUCTIONS IN VISIBILITY. NO CHANGES MADE TO WINDS OR
TEMPERATURES. NEW AVIATION DISCUSSION BELOW.

&&
.PREV DISCUSSION...
.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT
1048MB SURFACE HIGH CENTER SLIDING SOUTHWARD THROUGH SASKATCHEWAN
THIS AFTERNOON. THE PRESSURE GRADIENT BETWEEN THE HIGH AND SURFACE
LOW PRESSURE OVER THE SOUTHERN PLAINS WILL KEEP MODERATE NORTH
WINDS GOING THROUGH ABOUT MIDDAY TUESDAY. ISSUED WIND CHILL
ADVISORY FOR ALL AREAS GIVEN FORECAST WIND SPEEDS AND OVERNIGHT
TEMPS. MAIN SHORT-TERM FORECAST CHALLENGE IS HOW LOW WILL
TEMPERATURES GET WEDNESDAY MORNING. SURFACE HIGH IS PROGGED TO BE
CENTERED SMACK IN THE MIDDLE OF THE CWA 12Z WEDNESDAY. ON
AVERAGE...MODEL OUTPUT LOW TEMPERATURES ARE TOO WARM GIVEN THE
FACT THAT CLIMATOLOGY IS A PART OF THE FORMULATION. LOWERED
TEMPERATURES FOR ALL LOCATIONS SEVERAL DEGREES BELOW THE
UNBIASED/UNCORRECTED MODEL GUIDANCE. GOOD TEMPERATURE RECOVERY IS
STILL ON TAP FOR WEDNESDAY...AS A STRENGTHENING WESTERLY FLOW
ALOFT INDUCES SURFACE TROUGHING IN THE LEE OF THE NORTHERN AND
CENTRAL ROCKIES. LEE TROUGH TRANSLATES EASTWARD EARLY THURSDAY
MORNING AND CONTINUES THE MODERATING TEMPERATURE TREND WEDNESDAY
NIGHT.

.LONG TERM...THURSDAY THROUGH MONDAY
UPPER FLOW WILL TRANSITION ONLY SLIGHTLY UNDER A PATTERN
DOMINATED BY THE LONGWAVE TROF SITUATED OVER THE EASTERN
CONUS...AND UPPER RIDGING TO THE WESTERN. NORTHWEST FLOW WITH A
SERIES OF EMBEDDED SHORTWAVES EXPECTED FOR THE WEEKEND...ALTHOUGH
INTENSITY/TIMING/TRACK REMAIN FINE DETAILS THAT NEED HASHING OUT
ONCE BETTER MODEL CONSENSUS ARRIVES. WILL BROAD BRUSH WEEKEND
FORECAST WITH LOW END LIGHT QPF...ALTHOUGH PRECIPITATION TYPE
REQUIRES FURTHER SCRUTINY. THIS IS DUE TO A SYSTEM TRACK SOMEWHAT
EAST OF THE CWA...ALLOWING FOR MODIFIED PACIFIC AIRMASSES
TRICKLING ACROSS THE ROCKIES TO BATTLE IT OUT WITH REMNANT ARCTIC
AIR FROM EARLIER IN THE WEEK. H85 TEMPERATURES...WHILE NOT
ANOMALOUS...FLIP BACK AND FORTH BETWEEN PERIODS OF WARM/COLD
ADVECTION...WITH A NORTHWEST/WEST SURFACE WIND COMPONENT...WHICH
WILL AID IN MIXING. WILL LIMIT TEMPERATURES TO NEAR NORMALS FOR
THE WEEKEND AS NEW/EXISTING SNOW COVER WILL HAVE SIGNIFICANT
INFLUENCE DESPITE MIXING. NEAR THE END OF THE EXTENDED...ANOTHER
SURGE OF ARCTIC AIR...WITH H85 TEMPERATURES A STANDARD DEVIATION
BELOW CLIMO...IN THE -20C RANGE...IS HEADED INTO THE WESTERN
LAKES.

&&

.AVIATION...
TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS

LIGHT SNOW CONTINUES TO FALL ACROSS THE EASTERN HALF OF THE CWA.
THIS FALLING SNOW IN COMBINATION WITH NORTH WINDS OF 15 TO 25 MPH
WILL CONTINUE TO RESULT IN REDUCTIONS IN VISIBILITIES AT KATY AND
KABR. BLOWING SNOW WILL ALSO CONTINUE ACROSS THE WESTERN CWA AS
WELL...AFFECTING KPIR AND KMBG. THE SNOW WILL BEGIN TO COME TO AN
END TOWARD MORNING...BUT LOOK FOR THE WINDS TO STAY UP THROUGH AT
LEAST MIDDAY TUESDAY.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WIND CHILL ADVISORY UNTIL NOON CST /11 AM MST/ TUESDAY FOR BROWN-
     BUFFALO-CAMPBELL-CLARK-CODINGTON-CORSON-DAY-DEUEL-DEWEY-
     EDMUNDS-FAULK-GRANT-HAMLIN-HAND-HUGHES-HYDE-JONES-LYMAN-
     MARSHALL-MCPHERSON-POTTER-ROBERTS-SPINK-STANLEY-SULLY-
     WALWORTH.

MN...WIND CHILL ADVISORY UNTIL NOON CST TUESDAY FOR BIG STONE-
     TRAVERSE.

&&

UPDATE...PARKIN
SHORT TERM...CHURCH
LONG TERM...CONNELLY
AVIATION...PARKIN

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Jan 31, 2:59 PM CST, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
259 PM CST MON JAN 31 2011

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-012100-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
259 PM CST MON JAN 31 2011 /159 PM MST MON JAN 31 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TONIGHT

NORTH WINDS BETWEEN 15 AND 20 MPH WITH COMBINE WITH TEMPERATURES
IN THE SINGLE DIGITS BELOW ZERO WITH CREATE WIND CHILL VALUES OF
25 BELOW TO 35 BELOW ZERO TONIGHT. A WIND CHILL ADVISORY IS IN
EFFECT THROUGH THIS AFTERNOON. SEE WWW.NOAA.GOV/ABR FOR DETAILS
AND UPDATES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

In the hours before

Local storm report, Jan 31, 9:42 PM CST, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
942 PM CST MON JAN 31 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     SNOW             TIMBER LAKE             45.43N 101.07W
01/31/2011  M2.1 INCH        DEWEY              SD   CO-OP OBSERVER

0600 PM     SNOW             BOWDLE                  45.45N 99.66W
01/31/2011  M5.0 INCH        EDMUNDS            SD   CO-OP OBSERVER

0600 PM     SNOW             KENNEBEC                43.90N 99.86W
01/31/2011  M5.0 INCH        LYMAN              SD   CO-OP OBSERVER

0700 PM     SNOW             POLLOCK                 45.90N 100.29W
01/31/2011  M3.0 INCH        CAMPBELL           SD   CO-OP OBSERVER

&&

NWS

Nearby

Wind Chill Warnings in South Dakota, 2011Wind Chill Warnings in Minnesota, 2011Every wind chill warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.